Translator Disclaimer
October 2011 The method of moments and degree distributions for network models
Peter J. Bickel, Aiyou Chen, Elizaveta Levina
Ann. Statist. 39(5): 2280-2301 (October 2011). DOI: 10.1214/11-AOS904

Abstract

Probability models on graphs are becoming increasingly important in many applications, but statistical tools for fitting such models are not yet well developed. Here we propose a general method of moments approach that can be used to fit a large class of probability models through empirical counts of certain patterns in a graph. We establish some general asymptotic properties of empirical graph moments and prove consistency of the estimates as the graph size grows for all ranges of the average degree including Ω(1). Additional results are obtained for the important special case of degree distributions.

Citation

Download Citation

Peter J. Bickel. Aiyou Chen. Elizaveta Levina. "The method of moments and degree distributions for network models." Ann. Statist. 39 (5) 2280 - 2301, October 2011. https://doi.org/10.1214/11-AOS904

Information

Published: October 2011
First available in Project Euclid: 11 November 2011

zbMATH: 1232.91577
MathSciNet: MR2906868
Digital Object Identifier: 10.1214/11-AOS904

Subjects:
Primary: 62E10
Secondary: 62G05

Rights: Copyright © 2011 Institute of Mathematical Statistics

JOURNAL ARTICLE
22 PAGES


SHARE
Vol.39 • No. 5 • October 2011
Back to Top